MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 24IN(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 24IN(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8304H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in mwr-2210968-2021-00215, mwr-2210968-2021-00216, and mwr-2210968-2021-00215.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2020 and a suture was used.During the procedure, the suture pulled off the needle.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 2/25/2021.Additional h6 component code: g07002 ¿ conforming device.A manufacturing record evaluation was performed for the finished device batch plr564, 8304h56 and no non-conformances were identified.Additional h-3 summary: two opened boxes with thirty-three and thirty-six unopened samples were returned for evaluation.Visual analysis of samples revealed that the 8304h samples were returned with no apparent damage on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted and the actual complaint sample was not returned for analysis.Additional information was requested, and the following was obtained: what was being done when the needle pulled-off? nothing.Procedure name? cardiac surgery procedure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 2/25/2021.Corrected b5 narrative: it was reported that a patient underwent a cardiac surgical procedure on (b)(6) 2020 and a suture was used.During the use of the device, the needle pulled off from the thread without specific handling.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.Corrected note: events were submitted via 2210968-2021-00217, 2210968-2021-00216 and 2210968-2021-00215.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUT 24IN(60CM) 7-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11151174
Report Number2210968-2021-00217
Device Sequence Number3488641
Product Code GAW
UDI-Device Identifier10705031014114
UDI-Public10705031014114
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number8304H
Device Catalogue Number8304H
Device Lot NumberPLR564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/25/2021
Patient Sequence Number1